MAUDE Adverse Event Report: BIOFIRE DIAGNOSTICS, LLC BIOFIRE JOINT INFECTION PANEL

BIOFIRE DIAGNOSTICS, LLC BIOFIRE JOINT INFECTION PANEL
Model Number RFIT-ASY-0138
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/16/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation: (b)(6) hospital ((b)(6) spain) reported a potential false positive staphylococcus aureus result on the biofire joint infection (ji) panel after testing a patient's sample.The patient's symptoms/reason for visit was requested and not provided.On (b)(6) 2026, an unknown sample was tested on the biofire ji panel.The ji panel reported s.Aureus as detected.On an unknown date, other unknown methodologies were performed and did not detect s.Aureus.The ji panel was discordant with the comparator method.The customer indicated the s.Aureus result was reported to the clinician and the patient was taken to the surgery room without it being necessary.However, no patient harm was reported.The analysis of the ji panel run file provided by the customer showed late amplification, suggesting that the target nucleic acid was present at low levels.Quality control (qc) records for kit/pouch lot 0878825/3rxz25 and instrument (b)(6) were reviewed.The pouch lot passed qc criteria and was found within specification.The filmarray instrument (serial # (b)(6)) was working within designed specifications.Conclusion: the investigation found that the most likely cause of the discrepant results was due to contamination during manufacturing.Analysis of the customer provided information and in-house investigation of the biofire ji panel pouch lot indicate a potential low-level contamination event during the manufacturing of this lot.Each biofire reagent lot is qualified prior to product release; this qualification includes a high statistical-confidence sampling to confirm that the kit components released for customer use are conforming.All qc metrics for the pouch lot were met, suggesting contamination exists below lod or was limited to a small portion within the lot.Per the ji panel instructions for use [rfit-prt-0690], false positive results can be the result of a variety of sources and causes; it is important that results be used in conjunction with other clinical, epidemiological, or laboratory information.Clinical performance can be found in tables 20, 49, and 50 of the biofire® joint infection (ji) panel instruction booklet.Https://www.Biofiredx.Qarad.Eifu.Online/iti/us/all?keycode=iti0017.
 
Event or Problem Description
Summary: the customer (barcelona, spain) reported a potential false positive staphylococcus aureus result on the biofire joint infection (ji) panel after testing a patient's sample.The customer indicated the s.Aureus result was reported to the clinician, and the patient was taken to the surgery room without it being necessary.However, no patient harm was reported.A potential product malfunction was identified.The investigation found that the most likely cause of the discrepant results was contamination during manufacturing.

Brand Name
BIOFIRE JOINT INFECTION PANEL
Common Device Name
BIOFIRE JOINT INFECTION PANEL
Manufacturer (Section D)
BIOFIRE DIAGNOSTICS, LLC
515 colorow dr
salt lake city UT 84108
Manufacturer (Section G)
BIOFIRE DIAGNOSTICS, LLC
515 colorow dr
salt lake city UT 84108
Manufacturer Contact
515 colorow dr
salt lake city, UT 84108
3857701328
MDR Report Key24760910
Report Number3002773840-2026-00006
Device Sequence Number10299187
Product Code QSN
UDI-Device Identifier00815381020192
UDI-Public00815381020192
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
DEN200066
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/10/2026
Device Model NumberRFIT-ASY-0138
Device Lot Number0878825
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2026
Initial Report FDA Received Date04/01/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown